Jump to content





My Accutane Journey As An Athlete - Week 1

Posted by Augustus46, 22 December 2011 · 303 views

Description -
Well the first day was fine, then I woke up with a massive headache on the 2nd day. I noticed drier eyes and skin by the 3rd day, probably because of the sweating, sun exposure, and chlorine water. Later, after I took the pill I got a stomach ache but it went away. For the rest of the week, my skin, lips, eyes continued to get drier. Also, by the 5th day my whole face felt chapped, probably because of the sweating or sun from running.

Side Effects -
- 2nd day severe headache
- 3rd day stomach ache (not sure if its Accutane)
- dry skin, little bit flaky by day 7
- drier eyes
- minor back pain
- minor burning in joints after running for one hour
- dry lips
- redder face

Advice -
- wash face with cleanser right after running
- apply moisturizer after every time you cleanse face (max 3 times)
- carry chap-stick and eye drops everywhere
- apply sun screen or moisturizer with SPF if you are in a sport

Skin This Week -
- huge painful nodule on my chin (went away on the 7th day)
- minor amount of small pimples that I can deal with (they cause no pain)




Hi! I am 2 weeks into Accutane and like you, I have tried the antibiotics but eventually they stopped working.

I'm also an athlete. I (used to) play 3 sports a year, volleyball, swimming and crew. Because of starting the Accutane, I had to quit the varsity swim team because I knew my skin would be extremely dry already from the medication and the pool water would just be detrimental. In previous years I've had super dry skin just from swimming alone! But anyway I wish you the best of luck on your Accutane journey and may the next few months go smoothly (for the both of us!)

Hi! I am 2 weeks into Accutane and like you, I have tried the antibiotics but eventually they stopped working. I'm also an athlete. I (used to) play 3 sports a year, volleyball, swimming and crew. Because of starting the Accutane, I had to quit the varsity swim team because I knew my skin would be extremely dry already from the medication and the pool water would just be detrimental. In previous years I've had super dry skin just from swimming alone! But anyway I wish you the best of luck on your Accutane journey and may the next few months go smoothly (for the both of us!)

Hi! So sorry you had to give up swim, I really hope I don't have to choose between my sports and clear skin. I was wondering... did you find any moisturizer especially useful and how many times a day do you apply it? Good luck to you as well and lets win this battle!
Yeah it was sad having to quit the team cause I've been on it since 7th grade and this is my senior year :/ but I'm doing it now so hopefully I won't have to deal with acne in college! I think if you drink a lot of water and make sure you eat right that will help with keeping your body healthy and able to be more active.

I use Cetaphil lotion 2-3 times a day, it helps very well with the dry skin, but it does make it look oily sometimes. Another good brand my doctor recommended is CeraVe, which is not as heavy. I also decided to try a new product and bought unrefined shea butter online. I heard wonderful things about it and how it helps acne and fades dark marks. I'll let you know how it is when I get it!

Yeah it was sad having to quit the team cause I've been on it since 7th grade and this is my senior year :/ but I'm doing it now so hopefully I won't have to deal with acne in college! I think if you drink a lot of water and make sure you eat right that will help with keeping your body healthy and able to be more active. I use Cetaphil lotion 2-3 times a day, it helps very well with the dry skin, but it does make it look oily sometimes. Another good brand my doctor recommended is CeraVe, which is not as heavy. I also decided to try a new product and bought unrefined shea butter online. I heard wonderful things about it and how it helps acne and fades dark marks. I'll let you know how it is when I get it!

I actually have the CeraVe A.M. with SPF! It's true that it isn't as thick, but it makes me look quite oily still (or maybe its just me). For sure let me know your experience with shea butter!

July 2014

S M T W T F S
  12345
6789101112
13 141516171819
20212223242526
2728293031  

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Tags

    Categories

    Latest Visitors

    Twitter